MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW REMOVAL WRENCH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. LAG SCREW REMOVAL WRENCH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71152151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that screw removal wrench broke during removal of the lag screw.It is unknown if revision surgery was performed.No delay was reported and is unknown if snn backup device was used or required.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that this a duplicate complaint, in other words, this report has been already addressed in device (b)(4), therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that, during surgery, screw removal wrench broke during removal of the lag screw.No delay was reported and procedure was completed by pushing the centering sleeve in and revealing the end of the lag screw.The retaining rod was cut to allow the removal wrench to attach to the lag screw as only a tiny bit of the end of the lag screw was revealed.No delay and no harm to patient reported.

Brand Name
LAG SCREW REMOVAL WRENCH
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8380842
Report Number1020279-2019-00879
Device Sequence Number2029710
Product Code HSB
UDI-Device Identifier03596010519092
UDI-Public03596010519092
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71152151
Device Lot Number14CCT0005
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
04/16/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/06/2019
05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1